Hail, Douglas
- When
- May 16, 11:26 AM CST
- Where
- Douglas County, Brandon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -95.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 16, 10:30 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1130 AM CDT SUN MAY 16 2004 .DISCUSSION... WILL ISSUE MORNING UPDATE TO HOLD LIKELY POPS OFF A BIT LONGER INTO THIS EVE BASED ON MODEL PROGS KEEPING BEST INSTABILITY FROM ZONES UNTIL CONVECTION FROM NE NEB AND SE SD REACHES SW CWA CLOSER TO 22Z-00Z. EXPECTING LARGE AREA OF PRECIP TO BREAK OUT OVER W AND NW ZONES THIS EVE DUE TO VERY STRONG DYNAMICS /TROP AIR INTRUSION SPAWNING STRONG FRONTOGENESIS/ AND LOW LVL JET NOSING IN FROM SW CREATING A PERIOD OF STRONG LIFT. QPF MAY BE IN EXCESS OF ONE HALF INCH IN W ZONES LATE THIS EVE. THIS ACTIVITY PUSHES INTO REST OF CWA TONIGHT IN MCS FORM. SCT TSRA POSSIBLE AHEAD OF THIS ACTIVITY HOWEVER DUE TO RISING DEW PTS AND WEAK INSTABILITY SHOWING UP IN SOUNDING PROGS. WILL CONTINUE CHANCE POPS CWA WIDE THRU AFT AS A RESULT. LIKELY TO CATEGORICAL POPS TONIGHT LOOK GOOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MARGRAF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 AM CDT SUN MAY 16 2004 MNZ041>045-047>070-073>076-082-083-091-WIZ014-015-023-171100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR- MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-POLK-POPE-RAMSEY- REDWOOD-RENVILLE-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEVENS- SWIFT-TODD-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 515 AM CDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER TODAY AND TONIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. THUNDERSTORM DEVELOPMENT WILL OCCUR OVER WESTERN MINNESOTA BY AFTERNOON AND INTO PARTS OF EASTERN MINNESOTA BY EVENING...AS A COLD FRONT MOVES INTO THE AREA. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS THE FRONT SAGS INTO THE STATE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ALONG THE FRONT...OVER WESTERN AND CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ077-078-084-085-092-093-WIZ016-024>028-171100- CHIPPEWA-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-PEPIN-PIERCE- RICE-RUSK-STEELE-WASECA- 515 AM CDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER TODAY AND TONIGHT ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. THUNDERSTORM DEVELOPMENT WILL OCCUR OVER SOUTHERN MINNESOTA BY AFTERNOON AND INTO PARTS OF WEST CENTRAL WISCONSIN BY EVENING. A COLD FRONT WILL SAG SOUTH AND EAST OVER CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT AND WILL BE THE FOCUS FOR THUNDERSTORMS. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS THE FRONT MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE ONCE AGAIN MONDAY... AS THE FRONT MOVES INTO SOUTHEAST MINNESOTA AND WESTERN WISCONSIN MONDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395557.